Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 28, 2016, 2:00 PM PDT. It took effect at Aug 29, 2016, 12:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2016, 2:00 PM PDT (21:00 UTC)
- In effect from
- Aug 29, 2016, 12:00 PM PDT
- Expired
- Aug 30, 2016, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Boise, ID
The text
As transmitted.
580
WWUS85 KBOI 282100
RFWBOI
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT SUN AUG 28 2016
...HOT, DRY, WINDY, AND UNSTABLE CONDITIONS ON MONDAY...
.STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY
SOUTHWEST WINDS ACROSS EASTERN OREGON MONDAY AFTERNOON AND
EVENING. ADDITIONALLY - A HOT, DRY, AND UNSTABLE AIR MASS
WILL BRING HAINES 6 CONDITIONS AND AFTERNOON RELATIVE
HUMIDITY LESS THAN 10 PERCENT.
ORZ636-637-646-292130-
/O.NEW.KBOI.FW.W.0009.160829T1900Z-160830T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
300 PM MDT SUN AUG 28 2016 /200 PM PDT SUN AUG 28 2016/
...A RED FLAG WARNING IS IN EFFECT FROM 1 PM MDT /NOON PDT/ TO 9
PM MDT /8 PM PDT/ MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY,
AND HIGH HAINES FOR THE BURNS BLM, VALE BLM, AND BAKER VALLEY -
WHICH ARE FIRE WEATHER ZONES 636, 637, AND 646...
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
FROM FROM 1 PM MDT /NOON PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY.
* WINDS...SOUTHWEST 10 TO 20 MPH, WITH GUSTS TO 30 MPH.
* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.
* HAINES...6 ACROSS THE BURNS AND VALE BLM IN THE AFTERNOON.
HAINES 6 ACROSS THE BAKER VALLEY AFTER 1600 PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.
&&
$$
W H3 follow-up statements
661 WWUS85 KBOI 291952 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 152 PM MDT MON AUG 29 2016 .STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY SOUTHWEST WINDS ACROSS EASTERN OREGON THOROUGH EARLY EVENING...THEN DIMINISH...BUT WILL INCREASE ONCE AGAIN TUESDAY AFTERNOON. ACROSS THE IDAHO ZONES...WINDS WILL INCREASE IN THE AFTERNOON BECOMING GUSTY WITH LOW AFTERNOON RH VALUES. THE AIRMASS REMAINS UNSTABLE WITH HAINES 6 VALUES ACROSS THE AREA WITH THE MAIN EMPHASIS ACROSS IDAHOS WEST CENTRAL MOUNTAINS AND BAKER VALLEY. IDZ401>403-421-423-424-426-302130- /O.NEW.KBOI.FW.W.0010.160830T2000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 152 PM MDT MON AUG 29 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. * WINDS...GUSTS TO 30 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 15 PERCENT. * HAINES...HIGH HAINES 6 VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ ORZ636-637-646-302130- /O.EXT.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 152 PM MDT MON AUG 29 2016 /1252 PM PDT MON AUG 29 2016/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ TUESDAY FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH ARE FIRE WEATHER ZONES 636... 637... AND 646... * WINDS...SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. WINDS WILL DECREASE OVERNIGHT BUT ONLY INCREASE ONCE AGAIN IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 10 PERCENT. * HAINES...6 THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W H
854 WWUS85 KBOI 302005 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 205 PM MDT TUE AUG 30 2016 ORZ636-637-646-310300- /O.CON.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 205 PM MDT TUE AUG 30 2016 /105 PM PDT TUE AUG 30 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH ARE FIRE WEATHER ZONES 636... 637... AND 646... * WINDS...WINDS WILL BE ON THE INCREASE ESPECIALLY ONCE THE CLOUD COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...LESS THAN 10 PERCENT. * HAINES...6 THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>403-421-423-424-426-310300- /O.CON.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 205 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS... * WINDS...WINDS WILL BE ON THE INCREASE AS THE CLOUD COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. EXPECT GUSTS TO 30 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...LESS THAN 15 PERCENT. * HAINES...HIGH HAINES 6 VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W H
346 WWUS85 KBOI 310254 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 854 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT / 8 PM PDT... ORZ636-637-646-310400- /O.EXP.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/ BURNS BLM-VALE BLM-BAKER VALLEY- 854 PM MDT TUE AUG 30 2016 /754 PM PDT TUE AUG 30 2016/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING FOR...GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...637 AND 646... WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ IDZ401>403-421-423-424-426-310400- /O.EXP.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 854 PM MDT TUE AUG 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR... GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 401...402...403...421...423...424 AND 426... WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ W H
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 1:30 PM PDT, 30 minutes earlier.
Area forecast discussion, Aug 28, 1:30 PM PDT, 30 minutes before
Area Forecast Discussion National Weather Service Boise ID 230 PM MDT SUN AUG 28 2016 .SHORT TERM...No significant forecast changes through Monday, but Tuesday now looks as hot as Monday even under increasing clouds. About 5 degrees warmer Monday as flow aloft backs from westerly to southwesterly. Upper trough in the northeast Pacific will rotate a short wave trough through eastern Oregon Tuesday with a slight chance of thunderstorms there and also in the central Idaho mountains Tuesday afternoon. Moderate southwesterly winds in eastern Oregon Monday afternoon, and again in southern Harney and Malheur Counties Tuesday afternoon. Continued smoky near the Rail fire in Baker County, the Pioneer fire near Lowman, ID, and the Rough fire northeast of the Pioneer fire. .LONG TERM...Tuesday night through Sunday...An upper level trough sitting off the British Columbia coast will slowly track its way southeast during this time period. Southwest winds out ahead will help keep temperatures slightly above normal, but by Thursday temperatures are forecast to start dropping once more. Unsettled pattern persists for the rest of the period, but models are trending this low to stay farther north which will limit the showers and afternoon thunderstorms to farther north than previously expected. By Sunday another trough starts to make its way southward keeping temperatures below normal and chances of showers and afternoon thunderstorms. && .AVIATION...VFR with areas of MVFR/IFR conditions in and around wildfires. Increased mid-upper level clouds moving in this afternoon. Surface winds, variable 10 kts or less. Winds aloft to 10k feet MSL, west-southwest 10-15 kts, then 15-30 kts Monday morning. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JC AVIATION.....JC
Nearby
Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.